advertisement
Question
Posted by: lucy | 2011/05/30

medication not working?

i have been on zoloft 50mg since i developed postnatal depression after the birth of my child 3 years ago. i only started to feel normal when she was about a year old. i have never been brave enough to stop the medication because i dont know if i''ll cope without it, because of the demands motherhood puts on me. i have NO me-time. For the last couple of months, it feels like i''m not even on medication, i am feeling progressively worse every day. i was on nuzak previously, a couple of years ago, for about a year, and when i came off it, i felt 100% for at least 6 months before i started to feel bad again. but since the birth of my child and starting the zoloft, if i just miss a couple of tablets i start to feel depressed again. what is going on? why could i go off the nuzak and still feel ok for a few months after but if i stop the zoloft for a few days i feel very low. is it the lifestyle change since having a child? or is my brain somehow damaged?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

After this time, the truth would be that it is YOU who are coping well with life and motherhood, not the drug. The issue about stopping an antidepressant is that there can be some risk of a return of the depression, so we recomment a re-assessment by the prescribing psychiatrist, to advise on the right time to stop. If you continue to experience stress, counseling would be the best way to learn to cope better with that.
Yoru brain, fortunately, is not damaged. And if one stops an AD suddenly, the wobbles one feels in the first days are not a return of the depression or anxiety, but a chemical reaction to stopping too suddenly, rather than, as advised, weaning oneself of them gradually.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Romany | 2011/05/31

Stay on the drugs until you have managed to work your " life"  out. Until you have settled into a routine, know your baby better, and are able to make time for yourself.
Then consult the Dr and he will assist you in coming off the drugs in the slow and correct manner.
You cannot leave a AD any other way.
Many have done what you are doingnow before you and have succeeded, so can you.
Good luck

Reply to Romany
Posted by: cybershrink | 2011/05/30

After this time, the truth would be that it is YOU who are coping well with life and motherhood, not the drug. The issue about stopping an antidepressant is that there can be some risk of a return of the depression, so we recomment a re-assessment by the prescribing psychiatrist, to advise on the right time to stop. If you continue to experience stress, counseling would be the best way to learn to cope better with that.
Yoru brain, fortunately, is not damaged. And if one stops an AD suddenly, the wobbles one feels in the first days are not a return of the depression or anxiety, but a chemical reaction to stopping too suddenly, rather than, as advised, weaning oneself of them gradually.

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement